MAUDE Adverse Event Report: ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM

ABBOTT VASCULAR SUPERA SELF-EXPANDING STENT SYSTEM; SELF EXPANDING PERIPHERAL STENT SYSTEM
Model Number S-60-040-120-P6
Medical Device Problem Codes Off-Label Use (1494); Difficult to Advance (2920)
Health Effect - Clinical Codes Low Blood Pressure/ Hypotension (1914); Obstruction/Occlusion (2422)
Date of Event 08/01/2022
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported through a research article that the procedure was performed to treat an occlusion in an arteriovenous graft (avg) of a tortuous part of the elbow.A kink was noted in the previous unspecified implanted stent.The supera self expanding stent system (sess) was advanced, and the stent was deployed.The artificial dialysis was drained which caused a drop in blood pressure.This resulted in acute occlusion.Percutaneous transluminal angioplasty (pta) was performed and the patient recovered.It was noted that placement of the supera stent is somewhat difficult to position due to the resilience of the stent.There was no adverse patient sequela.No additional information was provided.
 
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.B3, b6, d6a: dates estimated.H6: medical device problem code 1494 - incorrect anatomy.
 
Additional Manufacturer Narrative
The device was not returned for analysis.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.Additionally, a review of the complaint history identified no other incidents from this lot.It is possible that the reported difficult to advance was due to the reported kinked stent graft at the tortuous part of elbow; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficult to advance cannot be determined.Additionally, a conclusive cause for the reported patient effect(s), and the relationship to the product, if any, cannot be determined.The treatment(s) appears to be related to the operational context of the procedure.The reported patient effect(s) of occlusion and hypotension is listed in the supera peripheral stent system instructions for use as a potential adverse effect of peripheral percutaneous intervention.There is no indication of a product quality issue with respect to manufacture, design or labeling.B1 - adverse event/product problem: "product problem" was added.

Brand Name
SUPERA SELF-EXPANDING STENT SYSTEM
Common Device Name
SELF EXPANDING PERIPHERAL STENT SYSTEM
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key16786388
Report Number2024168-2023-04158
Device Sequence Number17501801
Product Code NIP
UDI-Device Identifier08717648211799
UDI-Public08717648211799
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Foreign
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/22/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2022
Device Model NumberS-60-040-120-P6
Device Catalogue NumberS-60-040-120-P6
Device Lot Number0021261
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/28/2023
Supplement Date Received by Manufacturer05/02/2023
Initial Report FDA Received Date04/21/2023
Supplement Report FDA Received Date05/22/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured02/12/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age71 YR
Patient SexMale